Consultant in Northern Ireland?


#1

Hello,

I am very new to this forum, so I apologise if this is in the wrong place.  

My dad was diagnosed with PD 7 months ago, quite young as he is only 57.  He is really struggling with his medication and feels the side effects out weigh the benefits at the minute.  He has been put on tablets and then doesn't see anyone for 2-3 months with no review of how the tablets are working.  Has anyone else experienced this and is it normal?

He also feels the consultant he is seeing has no time for him as my dad struggles to find the words to be able to answer his questions.  Can anyone recommend a Consultant in Northern Ireland that is patient and will explain everything clearly?

Thank you to anyone who can help.


#2

Hello Lauren

Welcome to the forum.  I don`t have any experience in Ireland but others may be able to help you with that.  My own experience was of my OH having to wait a couple of months to see if the pills are working.  If your father is having bad side effects he should contact his Parkinson`s nurse or, if he hasn`t got one he could talk to his GP.  He would be able to make contact with the consultant if he feels it necessary. 

Would you be able to go with him on his next visit to the consultant?  When your father is struggling perhaps he could give you a nod to answer for him.  My OH is quite deaf and that`s how we manage.

Good luck

Hatknitter


#3

Hello 

just seen your post 

I like your dad was diagnosed at mid 50's.

Tend to agree re consultants 

if you want  some info drop me a message 

I hope your dad is feeling better 


#4

My previous post vanished and I went backk to a previous page (or the other way round I suppose) and I can't be bothered to report this elsewhere.    I have a previous  note of why inadvertent backspacing to a previious page might occur but in this instance it happeneded when I attempted to delete    the symbol @ in a line of text    I did not highlight the whole text by mistake either.

As many have said before this does not happen on other forums!!!


#5

Second attempt  and therfore abbreviated versiion of post.  Considering that difficulty in finding words is a non-motor symptom which can even pre-date more obvoious ;symptoms,  I am left wonrdering whether your consultant is a neurologist preferably one specialixzzing in movement disorders.  Domperidone is givenfor nausea caused by Parkinsons drugs.. 

 


#6

Second attempt  and therefore abbreviated versiion of post.  Considering that difficulty in finding words is a non-motor symptom which can even pre-date more obvoious ;symptoms,  I am left wonrdering whether your consultant is a neurologist preferably one specializing in movement disorders.  Domperidone is given for nausea caused by Parkinsons drugs..